Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at May 31, 2021, 3:05 AM CDT for 22 counties in Texas. It took effect at May 31, 2021, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2021, 3:05 AM CDT (08:05 UTC)
- In effect from
- May 31, 2021, 7:00 AM CDT
- Expired
- Jun 1, 2021, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
All 22 counties
Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WGUS64 KFWD 310805 FFAFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Fort Worth TX 305 AM CDT Mon May 31 2021 ...FLASH FLOOD WATCH IN EFFECT TODAY AND TONIGHT... TXZ091>094-100>104-115>120-129>134-141-311600- /O.NEW.KFWD.FF.A.0004.210531T1200Z-210601T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin- Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 305 AM CDT Mon May 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH TUESDAY MORNING... The National Weather Service in Fort Worth has issued a * Flash Flood Watch for a portion of north central Texas, including the following areas, Collin, Comanche, Cooke, Dallas, Denton, Eastland, Ellis, Erath, Fannin, Grayson, Hood, Jack, Johnson, Montague, Palo Pinto, Parker, Rockwall, Somervell, Stephens, Tarrant, Wise, and Young. * From 7 AM CDT this morning through Tuesday morning * Numerous showers and thunderstorms will produce periods of heavy rainfall today and tonight which may result in flash flooding. Rainfall amounts will average between 1.5 and 3 inches with some locally higher amounts. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions are favorable for heavy rain which may lead to flash flooding. You should monitor the latest forecasts from the National Weather Service and be prepared to take action should Flash Flood Warnings be issued for your area. && $$
3 follow-up statements
939 WGUS64 KFWD 311555 FFAFWD Flood Watch National Weather Service Fort Worth TX 1055 AM CDT Mon May 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT... TXZ091>094-100>104-115>120-129>134-141-010000- /O.CON.KFWD.FF.A.0004.000000T0000Z-210601T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin- Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 1055 AM CDT Mon May 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM CDT TUESDAY MORNING... The Flash Flood Watch continues for * A portion of north central Texas, including the following areas, Collin, Comanche, Cooke, Dallas, Denton, Eastland, Ellis, Erath, Fannin, Grayson, Hood, Jack, Johnson, Montague, Palo Pinto, Parker, Rockwall, Somervell, Stephens, Tarrant, Wise, and Young. * Through Tuesday morning * Numerous showers and thunderstorms will produce periods of heavy rainfall today and tonight which may result in flash flooding. Rainfall amounts will average between 1.5 and 3 inches with isolated higher amounts. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions are favorable for heavy rain which may lead to flash flooding. You should monitor the latest forecasts from the National Weather Service and be prepared to take action should Flash Flood Warnings be issued for your area. && $$
870 WGUS64 KFWD 312357 FFAFWD Flood Watch National Weather Service Fort Worth TX 657 PM CDT Mon May 31 2021 TXZ091>094-100>104-115>120-129>134-141-011200- /O.CON.KFWD.FF.A.0004.000000T0000Z-210601T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche- Including the cities of Denton, Sherman, Bonham, Arlington, Granbury, Gainesville, Briar, Dallas, Breckenridge, Midlothian, Cleburne, Denison, Bowie, Glen Rose, Ranger, Lewisville, Carrollton, Plano, Flower Mound, Decatur, Rockwall, De Leon, Eastland, Waxahachie, Bridgeport, Dublin, Heath, Mineral Wells, Oak Trail Shores, Burleson, Stephenville, Olney, Ennis, Comanche, Cisco, Graham, Nocona, Fort Worth, Jacksboro, Gorman, Frisco, Allen, Weatherford, and McKinney 657 PM CDT Mon May 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * A portion of north central Texas, including the following areas, Collin, Comanche, Cooke, Dallas, Denton, Eastland, Ellis, Erath, Fannin, Grayson, Hood, Jack, Johnson, Montague, Palo Pinto, Parker, Rockwall, Somervell, Stephens, Tarrant, Wise and Young. * Through Tuesday morning * Rainfall totals of 1 to 3 inches, with isolated higher amounts possible. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Dunn
112 WGUS64 KFWD 011227 FFAFWD Flood Watch National Weather Service Fort Worth TX 727 AM CDT Tue Jun 1 2021 TXZ091>094-100>104-115>120-129>134-141-011330- /O.EXP.KFWD.FF.A.0004.000000T0000Z-210601T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin- Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 727 AM CDT Tue Jun 1 2021 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for a portion of north central Texas has expired. The threat for heavy rainfall has ended for the time being. Additional heavy rainfall is possible this week and may lead to additional flooding. Please continue to stay away from flooded areas and do not drive across flooded intersections or roadways. $$ JLDunn
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at May 31, 2:52 AM CDT, 13 minutes earlier.
Area forecast discussion, May 31, 2:52 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 252 AM CDT Mon May 31 2021 ...New Short Term, Long Term... .SHORT TERM... /NEW/ Update: North Texas is on track to receive multiple rounds of showers and thunderstorms today and tonight. The first round is currently moving east of the Caprock across the Low Rolling Plains and will arrive across the western zones in the pre-dawn hours. This activity should decrease in intensity after sunrise with the loss of the low level jet, but additional thunderstorms will develop this afternoon and tonight with increasing large scale ascent from an approaching upper trough. High precipitable water values (> 1.5 inches) will make these storms efficient rain producers which will likely result in some flash flooding and new river flooding. Therefore, we have decided to issue a Flash Flood Watch for much of North Texas, generally northwest of a line from Bonham to Waxahachie to Comanche for today and tonight. Rainfall amounts will average between 1.5 and 3 inches, but some isolated totals around 5 inches are not out of the question. 79 Previous Discussion: /Tonight through Monday night/ Other than a few lingering showers and isolated thunderstorms across the southwest zones late this evening and overnight, it will be a cloudy, cool and mostly rain-free night with lows mainly in the 60s. Rain chances will increase across the northwest zones towards sunrise as a storm complex currently over the Panhandle moves southeast. Storms should weaken as they move into more stable air across North Texas with a gradual dissipation through the morning due to a decreasing low level jet. Therefore, Memorial Day will not be a total washout. It will remain mostly cloudy, relatively cool (mid 70s to mid 80s) and a bit breezy. Additional thunderstorms are expected to organize Monday afternoon/early evening along an approaching cold front. These storms will march across North and Central Texas Monday night/Tuesday morning. The primary threat will be heavy rain with a potential for flash flooding. However, the favored area for the heaviest rainfall will be across the northwest zones where rainfall the past few day has been the least and the progressive nature of the complex may limit the extent of the flooding. For now we will hold off on issuing a Flash Flood Watch. The extensive cloud cover and widespread rainfall will keep lows generally in the 60s Monday night expect for some lower 70s in Central Texas. 79 && .LONG TERM... /NEW/ /Tuesday Onward/ A line of convection will be ongoing (east of I-35) as we begin the day on Tuesday. This line of showers and storms will likely be decreasing in strength through the morning hours on Tuesday, but heavy rain will continue to be a threat nonetheless. Well above normal soil moisture will lead to quick runoff, increasing the flooding potential. The front responsible for tonight's high rain chances will likely stall somewhere along or just south of I-20 Tuesday. Afternoon destabilization may lead to renewed convection along and ahead of the front. With lapse rate around 7-7.5 degrees C/km and pockets of instability around 1500 K/kg, a few strong to severe storms cannot be ruled out east of I-35. If storms do develop, the main hazards would be damaging winds and a few instances of hail. Another shortwave will be rounding the base of the upper trough Tuesday night, likely leading to another batch of more widespread precipitation south of I-20. Given the nocturnal nature of the storms and a rather unimpressive low-level jet, brief heavy rain will be the main hazard. With the antecedent rainfall expected today and tonight, tomorrow night's rain may lead to renewed potential for flooding. The main upper trough will be moving east of our region by Thursday, but unfortunately that trough will be quickly replaced by another trough to our west. The low-level wind field is likely to increase out of the south, allowing for a quick return of moisture through the region. This may lead to occasional warm-air advection showers and a few storms Thursday and Friday. The global numerical guidance is now closing off the aformentioned upper trough into a cut-off low as the jet stream shifts into the northern parts of the country. With the jet stream far removed from the cut-off low, a nearly stationary source of ascent may continue to impact the region through the end of the week. Just how much and what time the rain will fall remains in question given the rain chances will be driven by the smaller scale features left over from previous rainfall. The one aspect of the forecast with higher confidence will be the continuation of the below normal temperatures we've been experiencing across North and Central Texas. Overall, highs will be in the 70s and 80s, which would be somewhere around 5-10 degrees below normal for this time of the year. Hernandez && .AVIATION... /Issued 1159 PM CDT Sun May 30 2021/ /06Z TAFs/ MVFR ceilings have arrived across North and Central Texas late this evening with the development of a 30 knot low level jet. These ceilings will remain in place overnight and through much of the day Monday before lifting above 3000 ft Monday afternoon. A few showers may briefly impact Waco late this evening/overnight but the primary focus for impacts to aviation will be the arrival of a complex of storms from the northwest Monday morning. These storms will weaken as the approach the Metroplex TAF sites around 14Z with only some lingering showers through the morning but there is at least a low potential for a few thunderstorms. The better thunderstorm chances will be from late afternoon Monday into Monday night with the arrival of another storm complex. The most likely window for storms to impact the Metroplex TAF sites will be between 02Z and 05Z and slightly later in Waco. An east to southeast wind will continue through Monday morning and gradually veer to a more southerly direction Monday afternoon. Wind speed will range from 9 to 13 knots along with some higher daytime gusts. A temporary northerly wind shift may occur Monday evening/night as thunderstorm outflow pushes through the region but the actual windshift with the front will not arrive until Tuesday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 69 82 66 81 / 50 80 70 50 40 Waco 83 70 82 67 80 / 20 60 50 60 60 Paris 77 67 78 64 78 / 30 90 80 50 40 Denton 79 69 78 61 80 / 70 100 60 40 40 McKinney 80 68 80 64 80 / 40 80 70 50 40 Dallas 81 69 82 67 82 / 50 80 70 50 40 Terrell 82 68 80 65 79 / 30 70 70 60 50 Corsicana 82 68 82 67 80 / 20 60 60 60 60 Temple 83 71 82 66 80 / 10 40 50 60 70 Mineral Wells 79 67 77 61 79 / 80 100 50 40 40 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 AM CDT this morning through Tuesday morning for TXZ091>094-100>104-115>120-129>134-141. &&
Hazardous weather outlook, May 30, 1:08 PM CDT, 13 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 108 PM CDT Sun May 30 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 108 PM CDT Sun May 30 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. A few thunderstorms will be possible this afternoon across parts of Central Texas. The main threat will be lightning and isolated gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A line of storms will move in early Monday morning. The main threat will be heavy rain but gusty winds will also be possible. Widespread storms will be possible Monday night into Tuesday. The main threat will be flooding given the saturated soils. There is a chance for a few strong storms Monday afternoon mainly across Central TX. The primary threat will be gusty winds and small hail. Scattered storms will be possible the rest of the week, continuing the flooding risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:21 AM CDT | River Flood Warning | FWD | Denton | 48 hr |
| May 31, 8:21 AM CDT | River Flood Warning | FWD | Dallas, Denton | 39 hr |
| May 31, 8:24 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 16 days |
| May 31, 8:42 AM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 3 hr |
| May 31, 8:57 AM CDT | River Flood Warning | FWD | Hunt | 64 hr |
| May 31, 8:57 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 53 hr |
| May 31, 9:42 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| May 31, 1:15 PM CDT | Areal Flood Advisory | FWD | Stephens | 6 hr |
| May 31, 1:23 PM CDT | Flash Flood Warning | FWD | Stephens | 9 hr |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 39 min |
| May 31, 2:18 PM CDT | Areal Flood Advisory | FWD | Eastland | 6 hr |
| May 31, 2:27 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 6 hr |
| May 31, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Palo Pinto, Stephens | 60 min |
| May 31, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 26 min |
| May 31, 3:19 PM CDT | Flash Flood Warning | FWD | Eastland, Palo Pinto, Stephens | 3 hr |
| May 31, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Hood, Somervell | 62 min |
| May 31, 4:01 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| May 31, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 65 min |
| May 31, 4:39 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant, Wise | 6 hr |
| May 31, 4:54 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 6 hr |
| May 31, 5:11 PM CDT | River Flood Warning | FWD | Stephens | 38 hr |
| May 31, 5:15 PM CDT | River Flood Warning | FWD | Coryell | 15 hr |
| May 31, 5:21 PM CDT | Special Weather Statement | FWD | Ellis, Hill | 39 min |
| May 31, 5:24 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Somervell, Tarrant | 3 hr |
| May 31, 5:54 PM CDT | River Flood Warning | FWD | Parker | 35 hr |
| May 31, 6:01 PM CDT | Special Weather Statement | FWD | Navarro | 59 min |
| May 31, 6:04 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Grayson | 3 hr |
| May 31, 6:28 PM CDT | Areal Flood Warning | FWD | Eastland, Palo Pinto, Stephens | 3 hr |
| May 31, 6:53 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.